MAUDE Adverse Event Report: EXACTECH, INC. IMPCTR HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. IMPCTR HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 321-07-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that during an anatomic shoulder replacement at the oaks hospital, the glenoid was prepared as per operative surgical technique.When cementing the glenoid, the implant was placed into correct position in line with the surgical plan, the surgeon was using the impactor handle with tip attached to pressurize the implant while waiting for cement to set.Once the cement had set the surgeon handed the impactor handle back to the agency scrub nurse and the end of the impactor handle had sheared off.No parts of the instrument landed within the surgical site, all parts were put to one side and both surgeon and scrub nurse changed there surgical gloves to continue the procedure.Patient was last known to be in stable condition following the event.No patient/medical information provided.Images attached.Unable to obtain x-rays.Product is available for return.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations, the image of the device, and the reported event, the fracture reported was likely the result of surgical use and subsequent sterilization cycles, which led to degradation and ultimate fracture of the weld at the strike plate-handle interface during impaction.The following sections have corrected information: (d1) brand name: glenoid impactor tip.(d4) catalog number: 315-07-06, unique identifier (udi) #: (b)(4).(h6) component code: 3195, weld.
 
Additional Manufacturer Narrative
Section h11: *the following sections have corrected information: (d1) brand name: impctr hndl.Lot number: 400801008.Catalog number: 321-07-05.Unique identifier (udi) #: (b)(4).(h3) based on historical complaint investigations, the returned device, and the reported event, the fracture reported in (b)(4) was likely the result of fatigue from numerous impaction forces, which led to crack initiation, propagation, and ultimate fracture at the strike plate-handle interface.(h6) component code: 3195, weld.Type of investigation: 10, testing of actual/suspected device; 4109, historical data analysis.

Brand Name
IMPCTR HNDL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17139600
Report Number1038671-2023-01365
Device Sequence Number12255375
Product Code LXH
UDI-Device Identifier10885862087140
UDI-Public10885862087140
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-05
Device Lot Number400801008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2023
Supplement Date Received by Manufacturer07/10/2023
07/10/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/26/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown